MAUDE Adverse Event Report: EXACTECH, INC. 145-DEG PE 42MM CONST HUM LINER +2.5; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. 145-DEG PE 42MM CONST HUM LINER +2.5; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 320-42-13
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Codes Joint Dislocation (2374); Metal Related Pathology (4530)
Date of Event 09/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a male patient, previous right shoulder implanted in (b)(6) 2023, underwent a revision procedure in (b)(6) 2024, approximately 1 year 8 months post the past procedure.The patient came back with another dislocation from a previous rtsa.He said he was changing a tire on a tractor and pushing very hard, when his shoulder popped out.The surgeon believed the poly disassociated and viewed imaging with the rep.The tray was articulating with the sphere so it was believed this to be the case.During the procedure, upon exposure, the poly was disassociated and lived posterior to the humerus.It was removed.The tray had wear and metallosis was present.It was recommended that both the tray and sphere be exchanged, but the surgeon did not want to exchange the sphere due to fear of "doing too much".The rep recommended to feel the sphere and make sure there were no sharp, worn, etc surfaces that would compromise a new poly and cause any further wear.The surgeon said it felt smooth and fine to him, and he did not exchange the sphere even after recommendation.The tray was exchanged, upsized, and implanted with a new poly.There was breakage of device reported, but no parts or pieces fell into the wound site.There were no surgical delays during the procedure.The patient was last known to be in stable condition following the event.X-rays were provided.The explanted devices are not available for evaluation.The hospital does not allow the reps to take the implants.Device images were provided.No further information.
 
Additional Manufacturer Narrative
D10: concomitants: 7026798 300-01-15 - equinoxe, humeral stem primary, press fit 15mm; a203853 320-08-42 - glenosphere exp 42mm +4mm offset; a291065 320-15-05 - eq rev locking screw; a256632 320-20-00 - eq reverse torque defining screw kit.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h6.Mdr section codes updated/corrected: a, b, c, d, g.The revision reported was likely the result of dislocation that may have caused disassembly between the humeral liner and tray, resulting in additional wear of the humeral liner and tray.However, the reported prosthesis wear of the tray, dislocation, and sequence of events could not be confirmed from the provided information.Potential contributions of user and patient-related considerations to the event, an unreported traumatic event, incomplete seating of the humeral liner during implantation, forceful contact between the liner and glenoid bone (scapular notching), or a combination of the above to the disassembly of the humeral liner could not be assessed as the devices were not available for evaluation.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
145-DEG PE 42MM CONST HUM LINER +2.5
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key20164959
Report Number1038671-2024-03347
Device Sequence Number15262573
Product Code KWT
UDI-Device Identifier10885862086723
UDI-Public10885862086723
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2024
Device Catalogue Number320-42-13
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer10/16/2025
Initial Report FDA Received Date09/07/2024
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale